Funnel Cloud, Hamilton
- When
- June 13, 1:05 PM CST to 1:10 PM CST
- Where
- Hamilton County, 4 mi W of Giltner
- Reported by
- NWS Employee
- Coordinates
- 40.780, -98.226
Funnel cloud was visible from NWS WFO Hastings.
A tropical airmass and weak instability combined to help produce a funnel cloud southwest of Aurora. Also, heavy rains were noted in the Merrick, Polk, Nance, Furnas and Gosper county areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
A tropical airmass and weak instability combined to help produce a funnel cloud southwest of Aurora. Also, heavy rains were noted in the Merrick, Polk, Nance, Furnas and Gosper county areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 13, 11:13 AM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1213 PM CDT WED JUN 13 2007
.AVIATION....18Z TAF. UPPER LOW WILL CONTINUE TO BRING RAIN/TS
CHANCES TO KGRI. THIS WILL BRING LOWER CIGS AND VSBYS IN RAIN
EVENTS. OUTSIDE OF THESE...THERE IS A WIDE VARIETY OF CLOUD LAYERS.
WILL MAKE IT A BIT DIFFICULT TO FCST...BUT WILL TEND ON LOWER
CONDITIONS. OVERALL...WILL BE IN MVFR/VFR WITH ISOLD IFR IN RAINS.
WILL END MOST PRECIP AROUND SUNRISE AND IMPROVE CONDITIONS TOMORROW
LATE MORNING. KISNER
&&
.PREV DISCUSSION... /ISSUED 543 AM CDT WED JUN 13 2007/
DISCUSSION...UPDATED FORECAST TO EXPAND FLASH FLOOD WATCH
EASTWARD INTO THE REMAINDER OF OUR CWA. CURRENT RADAR TRENDS ARE
SHOWING JUST AS MUCH OR EVEN MORE RAIN ACROSS OUR EASTERN CWA THIS
MORNING. THESE THUNDERSTORMS ARE VERY EFFICIENT RAIN MAKERS WITH
YORK RECEIVING 1.25 INCHES IN 20 TO 40 MIN. IN ADDITION...ANOTHER
BATCH OF HEAVY RAIN CAN BE SEEN COMING UP OUT OF CENTRAL KANSAS
THAT SHOULD IMPACT OUR SOUTHEASTERN CWA OVER THE NEXT FEW HOURS.
PREV DISCUSSION... /ISSUED 335 AM CDT WED JUN 13 2007/
PRIMARY FORECAST CONCERN WILL CENTER AROUND PRECIPITATION CHANCES
THE NEXT FEW DAYS.
OVERALL SLOW PROGRESSION OF UPPER LEVEL SYSTEM ACROSS THE HIGH
PLAINS WITHIN A BLOCKING PATTERN CONTINUES TODAY. THE SFC AND UPPER
TROUGH THAT HAVE BEEN RESPONSIBLE FOR THE HEAVY RAINFALL ACROSS THE
HIGH PLAINS ARE VERY SLOWLY SLIDING EAST AND WILL BE HAVING MORE
OF A WIDESPREAD IMPACT ACROSS OUR CWA TODAY. HOWEVER...AS THE
SYSTEM SLIDES EAST IT IS ALSO WEAKENING AND WILL EVENTUALLY CUT
OFF BY THURSDAY AND SLIP FURTHER SOUTH INTO THE SOUTHERN PLAINS
WHERE IT WILL EVENTUALLY DIE OUT. RAINFALL AMOUNTS THUS FAR ACROSS
OUR CWA HAVE GENERALLY BEEN LIGHT WITH JUST A FEW LOCALIZED AREAS
RECEIVING BRIEF PERIODS OF HEAVY RAIN. THE LACK OF WIDESPREAD
HEAVY RAINFALL THUS FAR WILL MAKE FLOODING SLIGHTLY LESS LIKELY AS
WE HEAD INTO TODAY. HOWEVER...THE SETUP IS STILL THERE FOR
LOCALIZED FLASH FLOODING PROBLEMS WITH HIGH PRECIPITABLE WATER
VALUES AND FAVORABLE TROUGH POSITION. THE MAIN CONCERN WILL CENTER
MORE AROUND RAINFALL RATES AS THUNDERSTORMS TODAY WILL BE
EFFICIENT RAINFALL PRODUCERS AND MAY DROP HEAVY RAINFALL AMOUNTS
IN A SHORT DURATION OF TIME MAKING LOCALIZED FLASH FLOODING A
POSSIBILITY. THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH AND
EXTEND IT SO THAT IT INCLUDES THE DURATION OF THE DAY. CLOUD COVER
TODAY WILL ONCE AGAIN MAKE IT DIFFICULT TO DESTABILIZE AND WIND
SHEER REMAINS WEAK SO NOT EXPECTING ANY KIND OF SEVERE WEATHER
THREAT JUST A HEAVY RAIN THREAT.
UPPER SYSTEM...ALTHOUGH WEAKER...IS STILL SITTING RIGHT OVER US ON
THURSDAY AND WILL CONTINUE TO GO WITH CHANCE POPS. HOWEVER...BY
FRIDAY THE NOW CLOSED OFF UPPER LOW SHOULD BE FAR ENOUGH SOUTH OF
THE AREA AND HAVE WEAKENED ENOUGH TO KEEP OUR AREA DRY. DRY
WEATHER WILL CONTINUE INTO SATURDAY WITH THE NEXT CHANCE OF RAIN
COMING INTO THE PICTURE BY SUNDAY AFTERNOON ACROSS THE NORTHWEST
ZONES IN ASSOCIATION WITH THE NEXT UPPER TROUGH. THE BETTER CHANCE
OF RAIN WITH THIS TROUGH PASSAGE WILL LIKELY HOLD OFF UNTIL MONDAY.
HIGH TEMPERATURES WILL BE SLIGHTLY BELOW SEASONAL NORMS TODAY AND
TOMORROW HOLDING IN THE 70S DUE TO PRECIPITATION AND CLOUD COVER.
HOWEVER...WARMER WEATHER CAN BE EXPECTED BY FRIDAY INTO THE WEEKEND
WITH HIGHS CLIMBING BACK INTO THE MID TO UPPER 80S WITH MORE
SUNSHINE EXPECTED.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ039>041-046>049-
060>064-072>077-082>087.
KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ005>007-017>019.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1102 AM CDT WED JUN 13 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1102 AM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL CAN BE EXPECTED TODAY. THE THUNDERSTORMS WILL BE EFFICIENT RAINFALL MAKERS...WITH THE STRONGER STORMS CAPABLE OF PRODUCING AN INCH OR TWO OF RAIN IN AN HOUR. RAINFALL TOTALS OF 1 TO 3 INCHES WITH SOME LOCALIZED 4 INCH AMOUNTS WILL BE POSSIBLE BY LATE TONIGHT. THE HEAVY RAIN MAY PRODUCE AREAS OF FLASH FLOODING...LOWLAND FLOODING AND FLOODING OF RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO THURSDAY NIGHT WITH DRY WEATHER EXPECTED FOR FRIDAY AND SATURDAY. THUNDERSTORMS WILL THEN RETURN TO THE AREA SPREADING FROM NORTHWEST TO SOUTHEAST SUNDAY AND LASTING INTO LATE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The Grand Island radar (KUEX), 54 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
3 heavy rain, 2 flash flood, 1 funnel cloud. Local standard time, as filed.
Funnel cloud was visible from NWS WFO Hastings.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43360, 44164, 44162, 44152, 44166, 44155.